Home » Frequently asked Questions on Health » Do intra uterine devices lead to irregular periods?

Do intra uterine devices lead to irregular periods?

Q: I am 26 years old and have a 5-year-old son. I am under looping from the past 1 year. I am having erratic periods for the past 6 months, which last for about 45 to 50 days. I have a night shift job due to which I am always under stress. I am scared of hormone injections. How to solve this problem on long term basis? The pregnancy test is negative. I have a history of conceiving with the loop.

A:An individual’s choice of contraceptive method depends on several factors like efficacy, safety, non-contraceptive benefits, cost, and personal considerations. The intrauterine device (IUD) is a highly effective method of contraception. It is usually a T-shaped device (medicated or non-medicated), which prevents conception by suppressing ovulation (if containing hormone), making cervical mucus thicker in consistency, thereby altering sperm migration, changes in uterotubal fluid and motility inhibiting sperm migration and by causing endometrial suppression. The failure rate (depending on the type) varies from 2% to 0.1 %. They can lead to ectopic pregnancy, dysmenorrhea, and increased menstrual blood loss in the first few cycles. They may be expelled unnoticed. If it is making your periods heavier or longer or more painful, you need to discuss with your doctor for an alternative.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------